Alert archive / Maine / Winter Storm Warnings in 2011

Winter Storm Warning 14, NWS Caribou, ME

December 7, 2011Aroostook County, Piscataquis County, Somerset County, Maine

NWS Caribou, ME issued this winter storm warning at Dec 7, 2011, 3:15 PM EST for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Dec 8, 2011, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2011, 3:15 PM EST (20:15 UTC)
In effect from
Dec 8, 2011, 12:00 AM EST
Expired
Dec 8, 2011, 9:04 AM EST
In force
9 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2011-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2011-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WWUS41 KCAR 072015
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
315 PM EST WED DEC 7 2011

MEZ001>004-080600-
/O.UPG.KCAR.WS.A.0015.111208T0500Z-111208T1700Z/
/O.NEW.KCAR.WS.W.0014.111208T0500Z-111208T1800Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN
315 PM EST WED DEC 7 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
1 PM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* PRECIPITATION TYPE...HEAVY WET SNOW...POSSIBLY MIXED WITH
  FREEZING RAIN AND SLEET AT TIMES IN SOUTHERN PORTIONS OF THE
  WARNING AREA.

* ACCUMULATIONS...6 TO 10 INCHES OF SNOW. HIGHEST AMOUNTS WILL BE
  NORTH AND WEST OF A PRESQUE ISLE TO RIPOGENUS LINE.

* TIMING...SNOW WILL START AROUND MIDNIGHT TONIGHT AND CONTINUE
  THROUGH TOMORROW MORNING.

* TEMPERATURES...IN THE UPPER 20S TO AROUND 30. 

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...MODERATE IMPACT. SNOWFALL WILL RESULT IN DIFFICULT
  DRIVING CONDITIONS. HEAVY WET SNOW MAY CAUSE DOWNED TREES AND
  BRANCHES TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. GUSTY
  NORTHWEST WINDS THURSDAY WILL RESULT IN MINOR BLOWING AND
  DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING, SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU
GET STRANDED, STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER
RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS
AND STATEMENTS.

&&

$$

MEZ010-080600-
/O.NEW.KCAR.WS.W.0014.111208T0500Z-111208T1800Z/
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD
315 PM EST WED DEC 7 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 1 PM EST THURSDAY.

* PRECIPITATION TYPE...HEAVY WET SNOW...POSSIBLY MIXED WITH
  FREEZING RAIN AND SLEET AT TIMES IN SOUTHERN PORTIONS OF THE
  WARNING AREA.

* ACCUMULATIONS...6 TO 10 INCHES OF SNOW. HIGHEST AMOUNTS WILL BE
  NORTH AND WEST OF A PRESQUE ISLE TO RIPOGENUS LINE.

* TIMING...SNOW WILL START AROUND MIDNIGHT TONIGHT AND CONTINUE
  THROUGH TOMORROW MORNING.

* TEMPERATURES...IN THE UPPER 20S TO AROUND 30. 

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...MODERATE IMPACT. SNOWFALL WILL RESULT IN DIFFICULT
  DRIVING CONDITIONS. HEAVY WET SNOW MAY CAUSE DOWNED TREES AND
  BRANCHES TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. GUSTY
  NORTHWEST WINDS THURSDAY WILL RESULT IN MINOR BLOWING AND
  DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING, SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU
GET STRANDED, STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER
RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS
AND STATEMENTS.

&&

$$

MEZ005-006-031-080600-
/O.NEW.KCAR.WW.Y.0035.111208T0500Z-111208T1800Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
DOVER-FOXCROFT...MILO...GUILFORD
315 PM EST WED DEC 7 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
1 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 1 PM EST THURSDAY.

* PRECIPITATION TYPE...WET SNOW...MIXED WITH RAIN AND SLEET AT
  TIMES.

* ACCUMULATIONS...2 TO 5 INCHES OF SNOW. HIGHEST AMOUNTS WILL BE
  IN NORTHERN PORTIONS OF THE ADVISORY AREA.

* TIMING...SNOW WILL START AROUND MIDNIGHT TONIGHT AND CONTINUE
  THROUGH THURSDAY MORNING.

* TEMPERATURES...IN THE LOWER TO MID 30S.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...LOW IMPACT. SNOWFALL WILL RESULT IN SOME TRAVEL
  DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING, SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$

HASTINGS
3 follow-up statements
227 
WWUS41 KCAR 080223
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
923 PM EST WED DEC 7 2011

MEZ001>004-010-081100-
/O.CON.KCAR.WS.W.0014.111208T0500Z-111208T1800Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE...
MONSON...BLANCHARD
923 PM EST WED DEC 7 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST
THURSDAY...

* PRECIPITATION TYPE...HEAVY WET SNOW...POSSIBLY MIXED WITH RAIN
  AND SLEET AT TIMES IN SOUTHERN PORTIONS OF THE WARNING AREA.

* ACCUMULATIONS...6 TO 10 INCHES OF SNOW...WITH THE HIGHEST
  AMOUNTS NORTH AND WEST OF PRESQUE ISLE.

* TIMING...SNOW WILL CONTINUE THROUGH TOMORROW MORNING.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...MODERATE IMPACT. SNOWFALL WILL RESULT IN DIFFICULT 
  DRIVING CONDITIONS. HEAVY WET SNOW MAY CAUSE DOWNED TREES AND 
  BRANCHES TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. GUSTY 
  NORTHWEST WINDS THURSDAY WILL RESULT IN MINOR BLOWING AND 
  DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU
GET STRANDED... STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER
RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS
AND STATEMENTS.

&&

$$

MEZ005-006-031-081100-
/O.CON.KCAR.WW.Y.0035.111208T0500Z-111208T1800Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
DOVER-FOXCROFT...MILO...GUILFORD
923 PM EST WED DEC 7 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THURSDAY...

* PRECIPITATION TYPE...WET SNOW...MIXED WITH RAIN AND SLEET AT 
  TIMES. 

* ACCUMULATIONS...3 TO 5 INCHES OF SNOW.

* TIMING...SNOW WILL CONTINUE THROUGH THURSDAY MORNING.

* TEMPERATURES...IN THE LOWER 30S.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...LOW IMPACT. SNOWFALL WILL RESULT IN SOME TRAVEL 
  DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$
059 
WWUS41 KCAR 080838
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
338 AM EST THU DEC 8 2011

MEZ001>004-010-081645-
/O.CON.KCAR.WS.W.0014.000000T0000Z-111208T1800Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE...
MONSON...BLANCHARD
338 AM EST THU DEC 8 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* PRECIPITATION TYPE...HEAVY WET SNOW.

* ACCUMULATIONS...5 TO 9 INCHES OF SNOW. HIGHEST AMOUNTS WILL BE
  NORTH AND WEST OF A PRESQUE ISLE TO RIPOGENUS LINE.

* TIMING...SNOW WILL END BY LATE MORNING.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* WINDS...NORTHWEST INCREASE TO 20 TO 30 MPH WITH GUSTS OF 40 TO 45
  MPH.

* IMPACTS...HIGH IMPACT. SNOWFALL WILL RESULT IN DIFFICULT
  DRIVING CONDITIONS. HEAVY WET SNOW MAY CAUSE DOWNED TREES AND
  BRANCHES TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. GUSTY
  NORTHWEST WINDS THURSDAY WILL RESULT IN MINOR BLOWING AND
  DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU
GET STRANDED... STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER
RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS
AND STATEMENTS.

&&

$$

MEZ005-006-031-081645-
/O.CON.KCAR.WW.Y.0035.000000T0000Z-111208T1800Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
DOVER-FOXCROFT...MILO...GUILFORD
338 AM EST THU DEC 8 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* PRECIPITATION TYPE...WET SNOW...MIXED WITH RAIN AND SLEET AT 
  TIMES THIS MORNING. 

* ACCUMULATIONS...3 TO 5 INCHES OF SNOW MAINLY NORTH AND WEST OF A
  HOULTON TO DOVER-FOXCROFT LINE.

* TIMING...SNOW WILL END BY LATE MORNING.

* TEMPERATURES...IN THE LOWER 30S.

* WINDS...NORTHWEST WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF 40
  TO 45 MPH.

* IMPACTS...LOW IMPACT. SNOWFALL WILL RESULT IN SOME TRAVEL
  DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. THE GUSTY
  WINDS WILL LEAD TO SPORADIC POWER OUTAGES AND SNAPPED TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$

HEWITT
428 
WWUS41 KCAR 081404
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
904 AM EST THU DEC 8 2011

MEZ001>004-010-081515-
/O.CAN.KCAR.WS.W.0014.000000T0000Z-111208T1800Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE...
MONSON...BLANCHARD
904 AM EST THU DEC 8 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER
STORM WARNING. 

SNOW WILL CONTINUE TO EXIT THE AREA THIS MORNING WITH ONLY MINOR
ADDITIONAL ACCUMULATIONS EXPECTED. THEREFORE THE WINTER STORM
WARNING HAS BEEN CANCELLED. 

$$

MEZ005-006-031-081515-
/O.CAN.KCAR.WW.Y.0035.000000T0000Z-111208T1800Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
DOVER-FOXCROFT...MILO...GUILFORD
904 AM EST THU DEC 8 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOW WILL CONTINUE TO EXIT THE AREA THIS MORNING WITH ONLY MINOR
ADDITIONAL ACCUMULATIONS EXPECTED. THEREFORE THE WINTER WEATHER
ADVISORY HAS BEEN CANCELLED.

$$

HASTINGS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 12:07 PM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Dec 7, 12:07 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1207 PM EST WED DEC 7 2011

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN OVER THE GULF OF MAINE TODAY. LOW
PRESSURE WILL DEVELOP OFF THE MID ATLANTIC COAST TODAY THEN MOVE
THROUGH THE GULF OF MAINE TONIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...NO MAJOR CHANGES NEEDED. SLIGHT ADJUSTMENTS MADE TO
TEMPS AND WEATHER TO MATCH CURRENT TRENDS.

PREVIOUS DISCUSSION...
A FRONTAL SYSTEM IS NOW STATIONARY ACROSS THE GULF OF MAINE SO
WILL KEEP POPS TODAY HIGHEST OVER THE SOUTH. LATER TODAY EXPECT
LOW PRESSURE TO DEVELOP ALONG THIS FRONT ACROSS THE MID ATLANTIC
REGION. THE DEVELOPING LOW WILL THEN INTENSIFY TONIGHT AND MOVE
NORTHEAST TO NEAR EASTERN LONG ISLAND AFTER MIDNIGHT. EXPECT THE
CENTER TO MOVE TO THE BAY OF FUNDY BY 1200Z THURSDAY. OPERATIONAL
GFS AND GFS ENSEMBLE MEMBERS ALONG WITH NAM AND ECMWF ARE ALL IN
CLOSE AGREEMENT ON THE TRACK OF THIS SYSTEM. COLD AIR SUPPLY
ACROSS THE FORECAST AREA IS LIMITED SO PRIMARY CHALLENGE WILL BE
PRECIPITATION TYPE. HAVE INITIALIZED SNOW AMOUNT WITH OFFICE SNOW
FROM THICKNESS TOOL RUN ON GFS WHICH PLACES MOST SNOW ACROSS THE
NORTHWEST. FOR POPS HAVE BLENDED THE GFS40....NAM12 AND SREF.
TEMPERATURE AND DEW POINT GENERATED WITH NAM12. USED A BLEND OF
NAM12 AND GFS40 FOR QPF.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
A CHALLENGING FORECAST CONTINUES W/ALL THE SHORT RANGE GUIDANCE
INCLUDING THE GFS AND MANY OF ITS ENSEMBLE MEMBERS ON BRINGING
THE LOW THROUGH THE BAY OF FUNDY. THIS TRACK HISTORICALLY SPEAKING
IS A RINGER FOR HEAVY SNOWFALL ACROSS THE REGION ESPECIALLY
NORTHERN MAINE. THE MAIN INGREDIENT LACKING TO THIS SETUP IS THE
COLD AIR NEEDED TO BE SETUP. IT LOOKS LIKE THERE IS GOING TO BE A
SHARP CUTOFF FROM RAIN TO SNOW FROM SOUTH TO NORTH.

THEREFORE, USING A BLEND OF THE GFS AND THE NAM12 TEMPERATURES,
THE RAIN-SNOW LINE LOOKS TO ALIGN FROM JUST SOUTH OF CARIBOU BACK
THROUGH MILLINOCKET DOWN INTO GREENVILLE. NORTH OF THIS LINE ALL
SNOW AND POSSIBLY HEAVY FOR A 3 HR WINDOW W/GOOD FRONTOGENETICAL
FORCING FROM 1000-700MBS ALONG W/STRONG EPV UP THROUGH 400MBS
LEADING TO SOME SIGNIFICANT SNOWFALL AMOUNTS. SOUTH OF THE LINE,
ALL RAIN THROUGH EARLY THURSDAY MORNING. AFTER 7 AM...COLDER AIR
FILTERS IN BEHIND THE SYSTEM AS THE LOW INTENSIFIES MOVING INTO
THE MARITIMES. THIS WILL CHANGE ANY RAIN OVER TO A BRIEF PERIOD OF
SNOW BEFORE ENDING BY 17-18Z TIMEFRAME W/MINOR SNOW ACCUMULATIONS.
COLLABORATED W/GYX AND HPC ON SNOWFALL AMOUNTS. CONFIDENCE IS HIGH
ENOUGH TO GO W/A WINTER STORM WATCH FOR MEZ001-004 LATE TONIGHT
THROUGH MIDDAY THURSDAY. HIGHEST SNOWFALL AMOUNTS WILL BE NORTH
AND WEST OF CARIBOU-PRESQUE ISLE.

ANOTHER CONCERN WILL BE WIND GUSTS ON THE BACKSIDE OF THE SYSTEM.
BUFKIT MOMENTUM TRANSFER FROM BOTH THE NAM AND GFS INDICATES 40+KT
WINDS MIXING DOWN TO THE SFC FOR A 6 HRS WINDOW ON THURSDAY ACROSS
THE REGION. THIS WILL ADD TO IMPACT IN THE WATCH AREA. DAYCREW MAY
NEED TO ASSESS POSSIBLE WIND ADVISORIES FOR THURSDAY. WINDS WILL
SETTLE DOWN LATER IN THE DAY W/RAPID CLEARING BY THURSDAY NIGHT
ALLOWING FOR MUCH COLDER TEMPERATURES ESPECIALLY WHERE THERE IS
FRESH SNOW COVER. DAYCREW/S OVERNIGHT LOWS FOR THURSDAY NIGHT
LOOKED GOOD W/A SLIGHT ADJUSTMENT DOWNWARD ACROSS THE NORTH AND
WEST.

A MUCH DRIER DAY STARTING OUT ON FRIDAY AND THE POTENTIAL IS THERE
FOR SOME LIGHT SNOW OR SNOW SHOWERS BY AFTERNOON AS A WEAK SYSTEM
MOVES ACROSS THE REGION. THE GFS AND ECMWF AS WELL AS THE NAM
POINT TO STRONG FORCING IN THE MID LEVELS W/DEEP MOISTURE THROUGH
700MBS. THE COLUMN WILL BE COLD ENOUGH TO SUPPORT ALL SNOW ALL THE
WAY TO THE COAST. THEREFORE, KEPT CHANCE POPS FOR LATE FRIDAY AND
USED SNOW SHOWERS FOR THE WX ELEMENT. DAYCREW CAN ASSESS THIS
FURTHER AND ADJUST AS NEEDED.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UNSETTLED PATTERN INTO EARLY NEXT WEEK W/A SERIES OF DISTURBANCES
MOVING THROUGH THE REGION. INITIALIZED THE GRIDS W/GMOS AND THEN
ADJUSTED AS NEEDED.

WEAK LOW PRES MOVES ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY
W/ON AND OFF LIGHT SNOW. ACCUMULATIONS AT BEST OF 1-2 INCHES AND
MAINLY ACROSS THE NORTHERN 1/2 OF THE CWA. ANOTHER DISTURBANCE IS
SHOWN BY BOTH THE ECMWF AND GFS TO MOVE ACROSS NORTHERN AND
WESTERN AREAS ON SUNDAY DELIVERING ANOTHER SHOT OF SNOW SHOWERS
W/SOME LIGHT ACCUMULATIONS. THE REST OF THE CWA WILL BE DRY AND
HAVE NEAR NORMAL TEMPERATURES THROUGH THE WEEKEND.

A NEAR ZONAL FLOW IS SHOWN TO SETUP ACROSS THE REGION LATER
SUNDAY INTO MONDAY W/A SLIGHT MODERATION IN THE AIRMASS. GMOS
TEMPERATURES WERE ACCEPTED W/SLIGHT ADJUSTMENTS ON THE MINS.
DROPPED BACK THE GMOS POPS FROM CHC TO SLIGHT CHC FROM SUNDAY
NIGHT THROUGH MONDAY W/A WEAK FRONTAL BOUNDARY SLIDING ACROSS THE
NORTHERN TIER OF THE CWA.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: IFR CONDITIONS EXPECTED NEXT 24 HOURS.

SHORT TERM: IFR/LIFR EARLY THURSDAY AND THEN IMPROVEMENTS TO MVFR
AND EVENTUALLY VFR BY LATER THURSDAY AFTERNOON INTO THURSDAY
NIGHT. WINDS WILL BE AN ISSUE EARLY THURSDAY W/GUSTS HITTING 40MPH.
A RETURN TO MVFR AND PERHAPS IFR CAN BE EXPECTED ACROSS THE
NORTHERN TAF SITES LATER FRIDAY INTO EARLY SATURDAY AS ANOTHER
DISTURBANCE AFFECTS THE REGION. AS IT LOOKS RIGHT NOW, KBGR AND
KBHB WILL SEE VFR FRIDAY INTO SATURDAY.

&&

.MARINE...
NEAR TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR WIND
GRIDS. DUE TO TRACK OF LOW STRONGEST WINDS SHOULD NOT OCCUR UNTIL
THE LOW CENTER MOVES TO NORTHEAST OF THE WATERS AFTER THIS TIME
PERIOD. FOR WAVES: SOUTHERLY FETCH AHEAD OF THIS SYSTEM WILL BE
WELL TO EAST OF LOW AND LIMITED IN DURATION SO PRIMARY WAVE FIELD
EXPECTED IN OFF-SHORE FLOW BEHIND SYSTEM. WILL USE THE SWAN/NAM
FOR ALL WAVE GRIDS.

SHORT TERM: FOLLOWED SUIT W/THE NEAR TERM USING A BLEND OF THE
NAM12 AND GFS FOR THE WINDS AND ADJUSTED WIND GUSTS UP USING THE
MOMENTUM TRANSFER OFF OF BUFKIT WHICH SHOWED GUSTS HITTING 40 KTS
INTO THURSDAY AFTERNOON. WINDS WILL COME DOWN THURSDAY NIGHT ON
INTO FRIDAY. WAVE HEIGHTS WERE ADJUSTED FOR THURSDAY INITIALIZING
W/THE SWAN GUIDANCE WHICH BRINGS WAVE HEIGHTS TO 10+ FT BY EARLY
AFTERNOON. WINDS AND SEAS WILL DROP OFF THURSDAY NIGHT AND
CONTINUE THAT TREND INTO THE WEEKEND. LEANED CLOSER TO WNAWAVE IN
THIS TIMEFRAME FOR THE WAVE HEIGHTS AND USED THE GMOS WINDS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM MIDNIGHT EST TONIGHT THROUGH THURSDAY
     MORNING FOR MEZ001>004.
MARINE...GALE WARNING FROM 7 AM TO 10 PM EST THURSDAY FOR ANZ050>052.

&&

NEAR TERM...HASTINGS
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...HASTINGS
MARINE...HASTINGS/HEWITT
Hazardous weather outlook, Dec 7, 3:16 AM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
316 AM EST WED DEC 7 2011

MEZ005-006-010-011-015>017-029>032-080830-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
316 AM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ001>004-080830-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-
316 AM EST WED DEC 7 2011

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-080830-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
316 AM EST WED DEC 7 2011

...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MIGNONE

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 3:16 AM ESTGale WarningCAR43 hr
Dec 7, 4:11 AM ESTWinter Storm WatchCARAroostook, Piscataquis, Somerset11 hr
Dec 7, 3:15 PM ESTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis18 hr

Nearby

Winter Storm Warnings in Maine, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.